Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 126, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2005, 2:32 PM CDT for Maury County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 8, 2005, 3:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:50 PM CDT | TSTM WND DMG | Columbia, TN | 4-5 TREES DOWN JUST WEST OF COLUMBIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1101 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 081931 SVROHX TNC119-082000- /O.NEW.KOHX.SV.W.0126.050608T1932Z-050608T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 232 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 300 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF MOUNT PLEASANT...OR ABOUT 10 MILES WEST OF COLUMBIA...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT PLEASANT AND 7 MILES WEST OF COLUMBIA BY 300 PM CDT LAT...LON 3575 8732 3557 8735 3552 8705 3574 8701 $$ 21
1 follow-up statement
000 WWUS54 KOHX 081955 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 254 PM CDT WED JUN 8 2005 TNC119-082000- /O.CON.KOHX.SV.W.0126.000000T0000Z-050608T2000Z/ MAURY TN- 254 PM CDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR MAURY COUNTY... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COLUMBIA BY 300 PM CDT LAT...LON 3575 8732 3557 8735 3552 8705 3574 8701 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:31 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 8, 2:31 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 231 PM CDT WED JUN 8 2005 .DISCUSSION... A SURFACE RIDGE CONTINUE OVER THE EAST COAST WITH A QUASI-STATIONARY LOW PRESSURE SYSTEM OVER THE PLAINS...WITH THE MIDSTATE UNDER A MOIST SOUTHERLY FLOW. AT MID LEVELS...A WEAK H5 SHORTWAVE IS N-S ALONG THE CENTRAL MISSISSIPPI RIVER VALLEY DRIFTING SLOWLY EASTWARD. MODELS KEEP THE ABOVE H5 WAVE STATIONARY AND THEN WEAKEN IT AS A STRONG H5 WAVE PUSHES INTO THE PACIFIC NW AND ROCKIES OVER THE WEEKEND. THE UPPER RIDGE IS EXPECTED TO CONTINUE CENTERED OVER THE SERN US STATES. THUS A MOSTLY SUMMERTIME TYPE SITUATION WITH MAINLY AFTERNOON/EVENING CONVECTION...WITH THE FOLLOWING CAVEAT. NHC DISCUSSIONS HAVE IDENTIFIED A BROAD SURFACE LOW IN THE AREA NORTH OF THE HONDURAN COAST...DRIFTING NORTH. DEVELOPMENT ENVIRONMENT IS CONSIDERED FAVORABLE AND AN AIR FORCE RECON UNIT WILL INVESTIGATE TO SITUATION TODAY. THE MODELS BRING THIS LOW NORTHWARD INTO THE CENTRAL GULF COAST WITH ITS RAIN SHIELD AHEAD OF THE LOW AND AFFECTING THE MIDSTATE ON SATURDAY. THE CURRENT FORECAST ONLY CALLS FOR SCATTERED THUNDERSTORMS. WE WILL WATCH THIS SITUATION CLOSELY. SHORT TERMS POPS/TEMPS LOOK FINE AND ARE TYPICAL OF LATE SPRING CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 87 70 85 / 30 40 30 40 CLARKSVILLE 72 88 71 86 / 30 40 30 40 CROSSVILLE 66 81 66 81 / 30 40 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUN 8 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-091030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE AFTERNOON AND EVENING. VERY MOIST AND UNSTABLE AIR WILL REMAIN OVER THE REGION ALONG WITH GENERALLY LIGHT WINDS. THE RESULT WILL BE SLOW MOVING THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE OF THE SAME IS EXPECTED EACH DAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. AGAIN...THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR REPORTS OF ISOLATED SEVERE WEATHER OR FLASH FLOODING EACH DAY...MAINLY DURING THE AFTERNOON. HOWEVER...WIDESPREAD ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. GIRODO
In the hours before
Local storm report, Jun 8, 12:50 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL ST. JOSEPH 35.03N 87.51W
06/08/2005 0.75 INCH LAWRENCE TN TRAINED SPOTTER
&&
MMURPHYLocal storm report, Jun 8, 1:07 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG ST. JOSEPH 35.03N 87.51W
06/08/2005 LAWRENCE TN LAW ENFORCEMENT
2 TREES DOWN IN ST. JOSEPH
&&
MMURPHYSpecial weather statement, Jun 8, 1:14 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 114 PM CDT WED JUN 8 2005 TNZ025-026-057-059-081900- CHEATHAM-DICKSON-HICKMAN-WILLIAMSON- 114 PM CDT WED JUN 8 2005 ...STRONG STORMS MOVING THROUGH DICKSON AND NORTHERN HICKMAN COUNTY... AT 114 PM...STRONG THUNDERSTORMS STRETCHED FROM 5 MILES WEST OF ASHLAND CITY SOUTHWARD THROUGH DICKSON. WIND GUSTS TO 45 MPH AND HAIL WILL BE POSSIBLE AS THIS LINE MOVES EAST AT 20 MPH. WIND SPEEDS OF THIS MAGNITUDE CAN CAUSE SHALLOW ROOTED TREES TO TOPPLE AS WELL AS TREE LIMBS TO SNAP. 21
Special weather statement, Jun 8, 1:53 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 153 PM CDT WED JUN 8 2005 TNZ027-059-081935- DAVIDSON-WILLIAMSON- 153 PM CDT WED JUN 8 2005 ...STRONG STORMS MOVING THROUGH SOUTHWEST DAVIDSON AND INTO NORTHERN WILLIAMSON COUNTY... AT 152 PM...STRONG THUNDERSTORMS WERE LOCATED ALONG THE DAVIDSON AND WILLIAMSON COUNTY BORDER JUST TO THE SOUTH OF BELLEVUE. WIND GUSTS TO 45 MPH AND HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE AS THIS LINE MOVES SOUTHEAST AT 20 MPH. WIND SPEEDS OF THIS MAGNITUDE CAN CAUSE SHALLOW ROOTED TREES TO TOPPLE AS WELL AS TREE LIMBS TO SNAP. 21
Local storm report, Jun 8, 2:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 6 WSW BELLE MEADE 36.07N 86.95W
06/08/2005 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG HWY 100
&&
MMURPHYThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 29 min |
| Jun 8, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| Jun 8, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 29 min |
| Jun 8, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 28 min |
| Jun 8, 3:19 PM CDT | Flash Flood Warning | OHX | Hickman, Lewis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.